Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 29, 2021, 2:01 PM EDT for Montgomery County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 2:01 PM EDT (18:01 UTC)
- Expired
- Jun 29, 2021, 2:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Albany, NY
County Montgomery County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
926
WWUS81 KALY 291801
SPSALY
Special Weather Statement
National Weather Service Albany NY
201 PM EDT Tue Jun 29 2021
NYZ040-047-048-291830-
Schoharie-Western Schenectady-Montgomery-
201 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...
NORTHEASTERN SCHOHARIE AND SOUTH CENTRAL MONTGOMERY COUNTIES...
At 201 PM EDT, a strong thunderstorm was located 8 miles northwest of
Central Bridge, or 9 miles south of Fonda, moving southeast at 15
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Charleston, Esperance, Lib Corners, Lykers, Dwelly Corners, Rockwell
Corners, Fox Corners, Market Corners, Davis Corners, Burtonsville,
Schoharie Junction, Sloansville, Eaton Corners, Rural Grove,
Charleston Four Corners, Esperance Station, Oak Ridge, Sidney Corners
and Root Center.
This includes Interstate 88 near exit 23.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4281 7449 4289 7442 4283 7424 4273 7423
4270 7432
TIME...MOT...LOC 1801Z 303DEG 12KT 4282 7440
$$
JPVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:24 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 29, 1:24 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
124 PM EDT Tue Jun 29 2021
.SYNOPSIS...
Hot and humid weather will continue today into possibly
Wednesday. A cold front tracks through the region tomorrow resulting
in showers and some strong to severe thunderstorms. Cooler weather
returns Thursday into the weekend with showers and isolated
thunderstorms each day as the cold front stalls just south of our
region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Heat Advisory in effect from 11 AM TO 8 PM EDT today for the
Hudson Valley, eastern Mohawk Valley, southern Taconics in New
York, Litchfield Hills in Connecticut, Berkshires and the
Connecticut River Valley in southern Vermont...
Heat Advisory has been expanded to cover the eastern Catskills
including the Helderbergs and Schoharie Valley in addition to
the northern and central Taconics in New York and the southern
Greens in southern Vermont from 11AM to 8PM EDT today.
10:45 AM EDT Update...Abundant sunshine this morning resulted
in a quick warm-up with temperatures as of this update already
soaring into the mid - upper 80s across most of eastern NY and
western New England. The higher terrain areas including the
southern Adirondacks and the southern Greens have been slower to
warm, likely to due to increased cloud coverage with most of
this region only near 80 degrees.
Now that the convective temperature has been met, cumulus
clouds are blossoming in the Taconics, eastern Catskills,
Berkshires and Litchfield Hills. Despite these clouds, mostly
sunny skies will still prevail and southwest flow in place will
allow temperatures in valley locations to warm into the low to
mid - 90s this afternoon with higher terrain areas rising into
the mid to upper 80s. Given high dew points in the upper 60s to
low 70s, confidence increased in heat index values meeting and
exceeding 95F in the eastern Catskills, Mohawk Valley, southern
Greens and northern and central Taconics so we expanded the
Heat Advisory to include these locations. We continued to omit
the southern Adirondacks where increased cloud coverage should
limit the number of locations that can hit 95F. We will continue
to keep a close eye on the mid-Hudson Valley where temperatures
could climb into the mid-90s which when combined with dew
points in the low 70s could result in heat index values
exceeding 105F or excessive heat warning criteria. However, to
issue this warning we need 2 hours of heat index values over
105F and confidence on this occurring remains low.
Otherwise, SPC introduced a marginal risk for severe weather in
the eastern Catskills this afternoon where high buoyancy and
sufficient forcing and shear could overlap. Latest 3 km NAM is
more optimistic regarding storm coverage this afternoon while
the HRRR keeps storms very limited. Synoptic forcing today in
weak as the main trough is still well to our west and forcing
today will be limited to sfc convergence from terrain or lake
breeze boundaries so we continued to keep POPs at only slight
chance and chance. Instability, however, will likely will quite
impressive owing to the high dew points so any taller storms
will be capable of producing damaging winds and heavy downpours.
Previous discussion...Heat index values are expected to reach
the mid 90s to just shy of 105 with the highest values in the
Hudson Valley. There were some brief periods of Heat Indices
near 105 at some NY State Mesonet sites yesterday in the Hudson
Valley. Since the airmass is about the same today with nearly
the same temperatures and dew points, again, the Hudson Valley
could flirt with near 105 Heat Indices.
Instability expected this afternoon similar to yesterday, and
some lake breezes and terrain will provide local convergence to
initiate isolated to scattered thunderstorm activity that will
track across our region this afternoon and evening. Some
thunderstorms could have gusty winds and locally heavy rain.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Any lingering thunderstorm activity dissipates during the
evening and it will be another humid night. Upper energy in
Canada begins to drop south through the day Wednesday, and as
upper heights lower and boundary layer temperatures begin to
cool from the north, some strong to severe thunderstorms are
expected Wednesday afternoon and evening.
Before the storms develop, a period of sunshine should help
temperatures reach highs in the upper 80s to lower 90s and
cooler in higher terrain. Heat indices will reach the mid 90s to
around 100 again in some areas, and Heat Advisories may be
needed.
The heat and humidity will result in CAPEs exceeding 2000 j/kg
in some areas and deep layer shear will be considerable.
Boundary layer winds increase and a boundary layer wind shift
will aid in some low level convergence. Midlevel lapse rates
will not be very steep but surface based instability, again will
be enough for strong to severe thunderstorms, with gusty winds
and hail. The deep moisture over our region suggests locally
very heavy rain and some standing water in low lying areas in
some storms.
Slow and gradual cooling from the north Wednesday night through
Thursday night as an upper closed low forms in the Great Lakes
and OH Valley. The low level boundary drifts slowly south as
increasing boundary layer convergence forms along the low level
boundary in response to the approaching upper low and upper
dynamics. So, clouds, showers and isolated thunderstorms
Wednesday night through Thursday night, with the best coverage
trending toward the mid Hudson Valley and NW CT through the day
Thursday and into Thursday night.
Highs Thursday in the 70s with near 80 in some northern areas
where there should be the least coverage of showers. Lows
Thursday night in the mid 50s to lower 60s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The Independence Day weekend is still characterized by considerable
uncertainty tied to the interaction between a positively tilted
trough moving south out of QC/ON and upstream high amplitude ridge
over western ON at the start of the period. Deterministic models
have been all over the place in their run-to-run depiction of this
interaction. However, 00Z.29 suite has come into better agreement
in the Fri-Sat timeframe, with an anticyclonic wave break over ON/QC
forcing the trough to cutoff and move southwestward into the Ohio
Valley. As this occurs, gradual height falls will shunt the
anomalous moisture further south away from the forecast area Friday.
However, some weak surface waves along the departing baroclinic zone
and some weak surface convergence may result in some scattered
showers on Friday. There is also a favorably positioned equatorward
entrance region of the upper jet forecast to be over our area early
in the day. It looks like a seasonably cool day on the cool side of
the departing baroclinic zone with east/northeasterly low level
flow. On Saturday, the best midlevel forcing is forecast to be well
to our southwest, and there are some signals that a weak area of
high pressure builds in from the north. However, will maintain
chance PoPs out of respect for the lack of run-to-run model
continuity. Another seasonably cool day is forecast.
For Independence Day (Sunday) and Monday, the cutoff low is expected
to eject northeastward, but there is considerable uncertainty on the
speed and track of the ejection. As this low approaches closer to
the forecast area, it is likely to keep the weather unsettled,
although it remains to be seen how widespread or long-lived any
rounds of precipitation are. PoPs stay in the chance range until
more certainty can be gained. Temps are equally uncertain, but
generally trending a bit upward toward normal values.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Through 18z/Wed...VFR conditions are expected for the majority of
the TAF period. This afternoon will be similar to yesterday and
consist of convective cumulus clouds above 5000 feet with isolated
showers and thunderstorms around. Coverage of storms still looks to
be rather sparse, so will maintain VCSH at all sites this afternoon,
but a brief period of MVFR/IFR cannot be ruled out in any heavier
shower or storm that passes directly over the terminal.
Activity will dissipate this evening with some patchy clouds
lingering through the overnight. Due to the additional clouds, fog
chances are not high enough to include in the TAF.
Convective clouds gradually redevelop Wednesday morning with a
greater coverage of showers/thunderstorms during the afternoon, but
these begin after 18z/Wed.
Wind will be out of the west to southwest at 10 kt or less through
the TAF period, with the lightest winds tonight.
Outlook...
Wednesday Night: High Operational Impact. Likely SHRA...TSRA.
Thursday: High Operational Impact. Scattered SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA.
Independence Day: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Hot and humid weather is expected through Wednesday. A cold
front tracks through Wednesday night with showers and some
strong thunderstorms. Cooler weather Thursday into the weekend
with showers and isolated thunderstorms each day as the cold
front stalls just south of our region.
RH values will fall to around 50 percent this afternoon. RH
values rise to above 70 percent tonight, then fall to the 50 to
70 percent range Wednesday afternoon.
Winds will be south to southwest increasing to 10 to 15 mph
during the day today and through tonight. Winds become west
Wednesday afternoon at around 15 mph.
&&
.HYDROLOGY...
Scattered showers and thunderstorms are expected throughout the
upcoming week, especially in the afternoon and evening. Total
rainfall forecast through Friday ranges from around three
quarters of an inch across the northern part of the forecast
area to 1.5 to 2 inches across the southern part of the forecast
area. Although no widespread hydrological issues are expected
at this time, locally heavy rainfall is possible in any
thunderstorms which may lead to some standing water in urban,
and low lying areas.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.CLIMATE...
Record High Temperatures for June 29th:
Albany, NY: 96F set in 1944
Glens Falls, NY: 95F set in 1944
Poughkeepsie, NY: 102F set in 1933
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
047>054-058>061-063>066-083-084.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013>015.
&&
SYNOPSIS...NAS/Speciale
NEAR TERM...NAS/Speciale
SHORT TERM...NAS
LONG TERM...Thompson
AVIATION...Rathbun
FIRE WEATHER...NAS
HYDROLOGY...NAS
CLIMATE...ALY StaffHazardous weather outlook, Jun 29, 10:38 AM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1038 AM EDT Tue Jun 29 2021 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084- VTZ013>015-301200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 1038 AM EDT Tue Jun 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Hot, humid weather is expected Wednesday with scattered thunderstorms mainly during the afternoon. Some areas may need a Heat Advisory Wednesday. There is a slight risk of severe thunderstorms Wednesday with damaging winds, and very heavy rainfall. Ponding of water on roadways and standing water in low lying areas is possible. Scattered non severe thunderstorms are also possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NYZ032-033-042-082-301200- Northern Herkimer-Hamilton-Northern Warren-Northern Fulton- 1038 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for east central New York and eastern New York. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk of severe thunderstorms Wednesday with damaging winds, and very heavy rainfall. Ponding of water on roadways and standing water in low lying areas is possible. Scattered non severe thunderstorms are also possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 29, 1:54 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Albany NY 154 PM EDT Tue Jun 29 2021 NYZ060-061-065-066-291830- Eastern Dutchess-Eastern Columbia-Western Columbia-Western Dutchess- 154 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES... At 154 PM EDT, a strong thunderstorm was located near Clermont, or 10 miles east of Saugerties, moving southeast at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Pine Plains, Ancram, Bethel, Smithfield, Pachin Mills, Ancramdale, Barton Corners, Gallatinville, Manorton, Hammertown, Snyderville, Attlebury, Mount Ross, Shekomeko, New Forge, Silvernails, Jackson Corners, Pulvers Corners, Elizaville and Spaulding Furnace. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4204 7385 4214 7378 4206 7352 4185 7358 TIME...MOT...LOC 1754Z 307DEG 15KT 4206 7374 JPV
Special weather statement, Jun 29, 1:59 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Albany NY 159 PM EDT Tue Jun 29 2021 NYZ060-061-065-066-291830- Eastern Dutchess-Eastern Columbia-Western Columbia-Western Dutchess- 159 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES... At 159 PM EDT, a strong thunderstorm was located near Clermont, or 9 miles east of Saugerties, moving southeast at 5 mph. Wind gusts up to 50 mph and penny size hail are possible with this storm. Locations impacted include... Pine Plains, Ancram, Bethel, Pachin Mills, Gallatinville, Manorton, Hammertown, Snyderville, Mount Ross, Silvernails, Jackson Corners, Elizaville and Spaulding Furnace. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4204 7384 4214 7378 4207 7358 4193 7364 TIME...MOT...LOC 1759Z 295DEG 6KT 4208 7376 JPV
Special weather statement, Jun 29, 2:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
201 PM EDT Tue Jun 29 2021
NYZ040-047-048-291830-
Schoharie-Western Schenectady-Montgomery-
201 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...
NORTHEASTERN SCHOHARIE AND SOUTH CENTRAL MONTGOMERY COUNTIES...
At 201 PM EDT, a strong thunderstorm was located 8 miles northwest of
Central Bridge, or 9 miles south of Fonda, moving southeast at 15
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Charleston, Esperance, Lib Corners, Lykers, Dwelly Corners, Rockwell
Corners, Fox Corners, Market Corners, Davis Corners, Burtonsville,
Schoharie Junction, Sloansville, Eaton Corners, Rural Grove,
Charleston Four Corners, Esperance Station, Oak Ridge, Sidney Corners
and Root Center.
This includes Interstate 88 near exit 23.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4281 7449 4289 7442 4283 7424 4273 7423
4270 7432
TIME...MOT...LOC 1801Z 303DEG 12KT 4282 7440
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:54 PM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Jun 29, 1:59 PM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Jun 29, 2:12 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 22 min |
| Jun 29, 2:19 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 64 min |
| Jun 29, 2:43 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jun 29, 2:45 PM EDT | Special Weather Statement | ALY | Warren | 30 min |
| Jun 29, 2:52 PM EDT | Special Weather Statement | ALY | Schoharie | 23 min |
| Jun 29, 3:16 PM EDT | Special Weather Statement | ALY | Washington | 29 min |
| Jun 29, 3:18 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Jun 29, 3:29 PM EDT | Special Weather Statement | ALY | Washington | 31 min |
| Jun 29, 3:41 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 13 min |
| Jun 29, 3:52 PM EDT | Heat Advisory | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more | 27 hr |
| Jun 29, 4:20 PM EDT | Special Weather Statement | ALY | Rensselaer | 40 min |
| Jun 29, 4:42 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 63 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | ALY | Otsego | 26 min |
| Jun 29, 5:02 PM EDT | Special Weather Statement | ALY | Dutchess | 28 min |
| Jun 29, 5:07 PM EDT | Special Weather Statement | ALY | Rensselaer | 38 min |
| Jun 29, 5:15 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 60 min |
| Jun 29, 5:20 PM EDT | Special Weather Statement | ALY | Otsego | 25 min |
| Jun 29, 5:44 PM EDT | Special Weather Statement | ALY | Montgomery | 46 min |
| Jun 29, 5:46 PM EDT | Areal Flood Advisory | ALY | Columbia | 119 min |
| Jun 29, 5:57 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 63 min |
| Jun 29, 6:00 PM EDT | Special Weather Statement | ALY | Montgomery | 45 min |
| Jun 29, 6:32 PM EDT | Special Weather Statement | ALY | Columbia | 43 min |
| Jun 29, 6:44 PM EDT | Special Weather Statement | ALY | Schenectady | 31 min |
| Jun 29, 6:53 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 52 min |
| Jun 29, 7:38 PM EDT | Special Weather Statement | ALY | Albany | 37 min |
| Jun 29, 7:45 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 60 min |
| Jun 29, 7:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| Jun 29, 3:52 PM EDT | Special Weather Statement | ALY | Bennington | 38 min |
| Jun 29, 4:18 PM EDT | Special Weather Statement | ALY | Bennington | 42 min |
| Jun 29, 6:12 PM EDT | Special Weather Statement | ALY | Bennington | 33 min |
| Jun 29, 5:55 PM EDT | Special Weather Statement | ALY | Berkshire | 35 min |
| Jun 29, 6:17 PM EDT | Special Weather Statement | ALY | Berkshire | 28 min |
| Jun 29, 7:21 PM EDT | Special Weather Statement | ALY | Berkshire | 39 min |
| Jun 29, 6:28 PM EDT | Special Weather Statement | ALY | 32 min | |
| Jun 29, 7:06 PM EDT | Special Weather Statement | ALY | 24 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.